Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 68, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 9, 2018, 12:34 AM CDT for Val Verde County, Texas. It took effect at Oct 9, 2018, 3:41 AM CDT. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 12:34 AM CDT (05:34 UTC)
- In effect from
- Oct 9, 2018, 3:41 AM CDT
- Expired
- Oct 9, 2018, 8:32 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 155 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River at Pandale Crossing (PDAT2).
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
977
WGUS44 KEWX 090534
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1234 AM CDT Tue Oct 9 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Pecos River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-092333-
/O.NEW.KEWX.FL.W.0068.181009T0841Z-181010T1118Z/
/PDAT2.2.ER.181009T0841Z.181009T1200Z.181009T2318Z.NO/
1234 AM CDT Tue Oct 9 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Pecos River At Pandale Crossing.
* from early this morning to Wednesday morning...or until the warning is
cancelled.
* At 12:15 AM Tuesday the stage was 1.4 feet (0.4 meters).
* Flood stage is 7.0 feet (2.1 meters).
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early this morning and continue to rise
to near 10.2 feet (3.1 meters) by this morning. The river will fall below flood
stage by this evening.
* Impact...At 10.0 feet (3.0 meters), Moderate flooding is well into the flood
plain making secondary roads and crossings along the Pecos River and
tributaries very dangerous to travel. Swimmers and tubers should leave the
river as flow is dangerously turbulent. Campers vehicles and gear in the flood
plain can be swept downstream.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Pandale Crossing 5 7 1.4 Tue 12 AM 10.2 3.6 2.2 1.8 1.5
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Pandale Crossing 2 2 0.4 Tue 12 AM 3.1 1.1 0.7 0.5 0.5
&&
LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
2981 10150 3007 10157
$$1 follow-up statement
705
WGUS84 KEWX 091332
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
832 AM CDT Tue Oct 9 2018
...The flood warning is cancelled for the following rivers in Texas...
Pecos River At Pandale Crossing Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-091402-
/O.CAN.KEWX.FL.W.0068.000000T0000Z-181010T1118Z/
/PDAT2.1.ER.181009T1040Z.181009T1045Z.181009T1100Z.NO/
832 AM CDT Tue Oct 9 2018
The flood warning is cancelled for
the Pecos River At Pandale Crossing.
* At 8:15 AM Tuesday the stage was 5.4 feet (1.6 meters).
* Flood stage is 7.0 feet (2.1 meters).
* Fell below flood stage at 6:00 AM Tuesday.
* Forecast...The river will continue to fall to 1.3 feet (0.4) meters
by tomorrow morning.
* Impact...At 5.0 feet...Lowland flooding makes low water crossings at Pandale
on the Pecos River and tributaries flooded and impassable.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Pandale Crossing 5 7 5.4 Tue 08 AM 1.3 1.1 0.9 0.7 0.5
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Wed Thu Fri Sat Sun
Pandale Crossing 2 2 1.6 Tue 08 AM 0.4 0.3 0.3 0.2 0.2
&&
LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
2981 10150 3007 10157
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 9, 12:30 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 9, 12:30 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1230 AM CDT Tue Oct 9 2018 .AVIATION... SAT and SSF have IFR ceilings which should only last for a few hours. AUS is VFR and DRT is MVFR. By 08Z or 09Z all terminals should be MVFR. There will be showers and thunderstorms scattered across the region through the night and day. The best chance for convection will be during the afternoon. Convection will likely lower visibility to MVFR or IFR. && .PREV DISCUSSION... /ISSUED 927 PM CDT Mon Oct 8 2018/ UPDATE... New showers and thunderstorms have developed south of Bexar County the last hour and now affecting parts of Bexar County and areas along the I-35 corridor. Looking at the latest water vapor images, there is an upper level short-wave moving across the southern part of south central Texas where the activity is taking place. Also, the SPC Mesoscale Analysis website points out to an area of upper-level divergence right over the area where the upper level wave is moving across and lineup well with the I-35 corridor. Latest HRRR model guidance suggest for this activity to continue through late tonight with another pulse of energy coming across over same areas overnight. There could be pockets of 1 to 2 inches of rainfall with stronger storms as pwats remains between 1.8 to 2.0 inches over those areas. Things out west are not bad at this present time with only one cluster of strong storms barely touching the northwest part of Val Verde County. This situation may not last long as things get interesting close and after midnight tonight as the main upper level disturbance over the four corners region moves to the northeast. Expect the threat for heavy rain and flash flooding to continue overnight as the severe threat diminishes. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 66 83 60 81 / 70 50 10 - - Austin Bergstrom Intl Airport 84 66 83 59 81 / 70 50 10 - - New Braunfels Muni Airport 83 66 84 60 81 / 70 50 10 - - Burnet Muni Airport 80 61 81 56 78 / 80 40 - - - Del Rio Intl Airport 84 63 86 66 82 / 60 10 - 10 10 Georgetown Muni Airport 82 63 81 57 79 / 70 50 - - - Hondo Muni Airport 84 65 86 61 82 / 70 40 10 - 10 San Marcos Muni Airport 83 67 84 60 81 / 70 50 10 - - La Grange - Fayette Regional 86 69 85 61 83 / 60 50 10 - - San Antonio Intl Airport 84 67 85 61 81 / 70 50 10 - 10 Stinson Muni Airport 84 68 86 63 82 / 70 50 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for Bandera-Edwards- Kerr-Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. Flash Flood Watch through this afternoon for Gillespie-Llano. && Mesoscale/Aviation...05/17 Synoptic/Grids...04
Hazardous weather outlook, Oct 8, 10:07 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1007 PM CDT Mon Oct 8 2018 TXZ171>173-183>194-202>209-217>225-228-100315- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1007 PM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A flash flood watch is in effect for western areas through 7 am Tuesday. Additional scattered to numerous showers and thunderstorms are expected the rest of tonight. Rainfall amounts of one to three inches are possible with isolated amounts up to 5 inches through the period. There is a marginal to slight risk for severe thunderstorms across the Edwards Plateau and Rio Grande Plains, with the greatest risk located across Val Verde County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flash Flood Watch is in effect for Gillespie and Llano Counties through noon Tuesday. Scattered to numerous showers and thunderstorms with locally heavy rain are possible Tuesday and Tuesday night across the central and eastern portions of the region. There is a slight risk for severe thunderstorms on Tuesday mainly north of Highway 10. Drier conditions are expected for Wednesday through Friday. Another upper level system will impact the area starting Friday night and continuing through Sunday with increasing chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however, all reports are welcome especially severe and flash flooding.
In the hours before
Special weather statement, Oct 8, 9:14 PM CDT, 3 hours 20 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 914 PM CDT MON OCT 8 2018 TXZ219-090300- Frio TX- 914 PM CDT MON OCT 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRIO COUNTY UNTIL 1000 PM CDT... At 913 PM CDT, Doppler radar was tracking a strong thunderstorm near Derby, or 9 miles northeast of Dilley, moving north at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pearsall, North Pearsall, Moore, Derby, Three Oaks and Interstate 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2866 9889 2867 9915 2907 9926 2908 9887 TIME...MOT...LOC 0213Z 175DEG 20KT 2874 9904 PLATT
Special weather statement, Oct 8, 9:25 PM CDT, 3 hours 9 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 925 PM CDT MON OCT 8 2018 TXZ183-090315- Val Verde TX- 925 PM CDT MON OCT 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 1015 PM CDT... At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Pandale, or 26 miles northeast of Dryden, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hackberry Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for south central Texas. LAT...LON 3029 10176 3029 10151 3010 10176 TIME...MOT...LOC 0224Z 227DEG 24KT 3024 10173 PLATT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:52 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Oct 8, 9:14 PM CDT | Special Weather Statement | EWX | Frio | 46 min |
| Oct 8, 9:25 PM CDT | Special Weather Statement | EWX | Terrell | 50 min |
| Oct 9, 1:11 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 109 min |
| Oct 9, 2:02 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Oct 9, 2:11 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Oct 9, 3:10 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 65 min |
| Oct 9, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 34 min |
| Oct 9, 3:41 AM CDT | Tornado Warning | EWX | Kinney, Val Verde | 34 min |
| Oct 9, 4:12 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 63 min |
| Oct 9, 4:24 AM CDT | Tornado Warning | EWX | Kinney | 36 min |
| Oct 9, 4:34 AM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Oct 9, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 55 min |
| Oct 9, 5:02 AM CDT | Areal Flood Advisory | EWX | Kinney | 118 min |
| Oct 9, 5:13 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 47 min |
| Oct 9, 5:16 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Oct 9, 5:47 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Oct 9, 5:50 AM CDT | River Flood Warning | EWX | Val Verde | 9 hr |
| Oct 9, 5:53 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| Oct 9, 6:01 AM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| Oct 9, 6:28 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 62 min |
| Oct 9, 7:28 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 62 min |
| Oct 9, 8:00 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 9, 8:16 AM CDT | River Flood Warning | EWX | Dimmit | 19 days |
| Oct 9, 8:16 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Oct 9, 8:23 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 9, 8:37 AM CDT | Special Weather Statement | EWX | Kerr | 38 min |
| Oct 9, 9:17 AM CDT | River Flood Warning | EWX | Kinney, Uvalde | 6 hr |
| Oct 9, 9:44 AM CDT | Tornado Warning | EWX | Uvalde | 31 min |
| Oct 9, 9:58 AM CDT | Tornado Warning | EWX | Kerr | 20 min |
| Oct 9, 10:17 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real, Uvalde | 6 hr |
| Oct 9, 10:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| Oct 9, 11:45 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 2 hr |
| Oct 9, 11:56 AM CDT | Areal Flood Advisory | EWX | Medina | 2 hr |
| Oct 9, 12:16 PM CDT | River Flood Warning | EWX | Uvalde | 27 hr |
| Oct 9, 12:16 PM CDT | River Flood Warning | EWX | Uvalde | 34 hr |
| Oct 9, 1:52 PM CDT | Areal Flood Advisory | EWX | Bexar | 113 min |
| Oct 9, 1:54 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Oct 9, 3:47 PM CDT | Special Weather Statement | EWX | Fayette, Lee | 43 min |
| Oct 9, 4:06 PM CDT | River Flood Warning | EWX | Uvalde | 18 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.